Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 85, NWS Jacksonville, FL

June 12, 2001Hamilton County, Florida; Clinch County, Echols County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 12, 2001, 3:41 AM EDT for Hamilton County, Florida; Clinch County, Echols County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2001, 3:41 AM EDT (07:41 UTC)
Expired
Jun 12, 2001, 4:30 AM EDT
In force
49 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Hamilton County, FL, Clinch County, GA, Echols County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
483 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 120741
SVRJAX
FLC047-GAC065-101-120830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
341 AM EDT TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN NORTHERN FLORIDA
  CLINCH COUNTY IN SOUTHEAST GEORGIA
  ECHOLS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 430 AM EDT

* AT 341 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS ALONG A LINE EXTENDING FROM
  7 MILES SOUTH OF HOMERVILLE TO 6 MILES SOUTH OF JENNINGS...MOVING  
  NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 430 AM EDT...
  CROSSROADS...

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS.


$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:50 AM EDT, 51 minutes earlier.

Area forecast discussion, Jun 12, 2:50 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 AM EDT TUE JUN 12 2001

CURRENTLY...WATCHING ROTATION ON THE KVAX 88D JUST ENTERING THE FCST
AREA...AND BEGINNING TO SHOW ON KJAX ALSO. OTHERWISE SHOWERS WITH A
FEW EMBEDDED THUNDERSTORMS COVER MUCH OF SE GA WHILE BANDS OF
SHOWERS ARE MOVING ACROSS NE FL. WILL ISSUE FLOOD WARNINGS OVER
WESTERN COS WHERE CONTINUOUS TRAINING OF CELLS IS OCCURRING AND
RADAR SHOWS UP TO 5 INCHES.

STRONG SFC LOW OVER SRN AL (REMNANTS OF T.S. ALLISON) CONTAINING
PLENTY OF TROPICAL MOISTURE IS VERY SLOWLY MOVING NE AND PRODUCING
COPIOUS RAINS. CONTINUING THIS MOTION THE LOW IS EXPECTED TO
BE OVER N/CENTRAL GA BY TONIGHT AND UPSTATE SC ON WEDNESDAY. ONE
MORE DAY OF PRECIPITATION IS IN STORE. MESOETA DEPICTS PRECIP ENDING
BY EVENING MOST OF THE CWA AND A LINGERING CHANCE OVER THE NORTHERN
PORTION. WILL GO CATEGORICAL POPS OVER N AND W ZONES TAPERING TO
CHANCE OVER S AND E WHERE MORE SUNSHINE WILL PRODUCE TYPICAL AFTN
CONVECTION. WED...WILL SCALE POPS BACK TO 30%-40%. MESOETA SHOWS A
BAND OF PRECIP MOVING ACROSS GA ZONES AND WILL GO HIGHER THERE.

EXTENDED...AVN TAKES THE LOW SLOWLY UP THE ATLC COAST TO CAPE COD BY
SATURDAY NIGHT AND PULLING A FRONTAL BOUNDARY INTO CNTRL GA. RIDGE
WILL BUILD ACROSS FL PENINSULA AND OUR PATTERN WILL RETURN TO A MORE
TYPICAL SUMMER TSTM REGIME.

MARINE...SCEC WILL BE NECESSARY N OF SAUF1 WHERE WINDS HAVE
INCREASED TO 15+ KT. BASICALLY NO CHANGES TO CURRENT FCST PKG.

PRELIM...
AMG 82/71/87/71 8452
SSI 83/73/86/73 6342
JAX 87/72/91/71 6232
GNV 90/71/90/70 4131 28

.JAX...
.FL...TORNADO WATCH UNTIL MIDNIGHT HAMILTON...SUWANNEE...GILCHRIST
      AND COLUMBIA COUNTIES.
.GA...TORNADO WATCH UNTIL MIDNIGHT CLINCH...ECHOLS...WARE...
      AND ATKINSON COUNTIES.
      FLOOD WARNING UNTIL 645 AM CLINCH...ECHOLS...PIERCE...WARE
      COUNTIES.

TRABERT

In the hours before

Special weather statement, Jun 11, 11:46 PM EDT, 3 hours 55 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-120900-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1146 PM EDT MON JUN 11 2001

...TORNADO WATCH IN EFFECT UNTIL 5 AM EDT FOR MOST OF NORTHEAST
FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA JUST NORTH OF THE STATE
LINE...

A TORNADO WATCH IS IN EFFECT UNTIL 5 AM EDT FOR THE FOLLOWING
COUNTIES: IN FLORIDA: HAMILTON COLUMBIA SUWANNEE GILCHRIST BAKER
UNION BRADFORD ALACHUA NASSAU DUVAL AND CLAY. IN GEORGIA: WARE
CLINCH ECHOLS CHARLTON AND CAMDEN. ANOTHER LINE OF STRONG TO SEVERE
THUNDERSTORMS FROM VALDOSTA SOUTHWARD TO THE NORTHEAST GULF OF
MEXICO IS MOVING TO THE EAST AT 20 MPH AND WILL PUSH THROUGH DURING
THE OVERNIGHT HOURS.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN
YOUR AREA. TAKE SHELTER IF THREATENING WEATHER APPROACHES YOU.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR
ADDITIONAL INFoORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:04 PM EDTTornado WarningJAXUnion26 min
Jun 11, 11:07 PM EDTTornado WarningJAXColumbia, Hamilton38 min
Jun 12, 2:04 AM EDTTornado WarningJAXHamilton41 min
Jun 12, 4:05 AM EDTTornado WarningJAXHamilton, Suwannee40 min
Jun 12, 6:23 AM EDTTornado WarningJAXColumbia, Hamilton52 min
Jun 12, 12:12 PM EDTSevere Thunderstorm WarningJAXClay, Duval48 min
Jun 12, 12:37 PM EDTSevere Thunderstorm WarningJAXClay, Saint Johns38 min
Jun 12, 12:54 PM EDTTornado WarningJAXDuval51 min
Jun 11, 8:13 PM EDTTornado WarningJAXClinch32 min
Jun 11, 8:32 PM EDTTornado WarningJAXWare43 min
Jun 11, 8:47 PM EDTTornado WarningJAXAtkinson, Clinch43 min
Jun 11, 9:51 PM EDTTornado WarningJAXBrantley, Charlton39 min
Jun 11, 11:22 PM EDTTornado WarningJAXEchols38 min
Jun 12, 2:34 AM EDTTornado WarningJAXEchols41 min
Jun 12, 4:26 AM EDTTornado WarningJAXClinch, Ware64 min
Jun 12, 4:26 AM EDTTornado WarningJAXEchols64 min
Jun 12, 6:23 AM EDTTornado WarningJAXClinch52 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.